There have been recent reports of opioid overdoses in the Penticton community after using what was believed to be a stimulant/upper (ex. amphetamines, methamphetamines etc.).
For your safety:
Get your drugs checked for the presence of fentanyl available at the SOWINS mobile outreach van. Call or text (250)809-7054. More info: www.drugchecking.ca
Remember, smoking substances can still lead to overdose, take measures to prevent overdose.
Avoid using different drugs at the same time or using drugs and alcohol together.
Don’t use alone. Leave door unlocked. Tell someone to check on you.
Test by using a small amount, then go slow.
Carry a Naloxone kit and know how to use it.
Use at an overdose prevention or supervised consumption site if one is near you.
Know the signs of overdose and how to respond
Recognize the signs of an OD: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.
Call 9-1-1 immediately
Open airway and give rescue breaths
Give naloxone (Narcan) if you have it.
ALERT IN EFFECT UNTIL: NOVEMBER 22, 2019. PLEASE REMOVE AFTER THIS DATE.
Naloxone Kits and Training available at: Martin St. Outreach-Primary Care Clinic - 117 - 437 Martin Street, Penticton Pathways Addictions Resource Centre - 1 - 996 Main Street, Penticton Penticton Health Centre - 160 - 740 Carmi Avenue, Penticton Snxastwilxtn Centre - 198 Outma Sqilxw Place, Penticton